Called the doctor

Discussion in 'The Watercooler' started by Wiped Out, Nov 17, 2008.

  1. Wiped Out

    Wiped Out Well-Known Member Staff Member

    I got up the courage to call my doctor's office today (if you remember my post from last week). I talked to the nurse I liked. They want to see me on Thursday after work to make sure it is nothing more than stress. I will have an EKG and they will take my blood pressure.

    The heart palpitations have continued. I do tend to notice them more at night. Some nights it seems like they are all night long til I go to sleep. The ear thing I've only noticed a couple of times.

    She said she talked to my doctor and he wants me to try Celexa. Does anyone know anything about this? I was reading about the possible side effects-probably not a good thing to have done.
  2. klmno

    klmno Active Member

    I don't know anything about the medication- sorry. I just wanted to offer support and let you know that I'm glad you're taking some steps to get to the bottom of this and treat it. It could be physical, it could be stress, it could be a combination. I just hope you feel better soon!
  3. smallworld

    smallworld Moderator

    Celexa is an SSRI (in the same family as Prozac, Zoloft, Paxil and Lexapro). It is an antidepressant that also addresses anxiety.

    Good luck at the doctor's on Thursday. Hope you feel better soon.
  4. flutterbee

    flutterbee Guest

    Celexa has one of the lower side effect profiles among the SSRI's. Lexapro is the 'refined' version of Celexa - basically the patent was running out on Celexa and they came out with Lexapro. I notice a difference (Lexapro is more effective for me), but I'm sensitive to medications.

    The only side effects I remember are waking up in the middle of the night for a couple of weeks - pretty typical when starting any of the SSRI's - and a bit of gasterointestinal issues, but I have IBS so I'm more inclined to have those side effects. They weren't bad and went away completely after a couple of weeks.

    I don't remember your other post. I'll have to go see if I can find it. What is the ear thing?

    I'm glad you went to the doctor. Time to take care of you. :)
  5. Steely

    Steely Active Member

    Hoping for the best.

    If the doctor wants to put you on Celexa, is he thinking anxiety?

    I am with Heather, Lexapro works a bit better if you can afford it. According to the info I have gathered, it is one chemical different from Celexa..........but that one chemical seems to help.

    Let is us know how it goes.
  6. nvts

    nvts Active Member

    Hey! Listen,

    Some of the women on here were discussing that they had the same symptoms and it was hormonal in nature due to peri and during menopause. Have they done a thorough hormonal panel? Have you checked with your gyn?

    I just hate to see them mess with medications that will suppress the symptom when they can actually "fix" it.

    Just a thought! ;)

  7. SearchingForRainbows

    SearchingForRainbows Active Member


    I remembered your post from last week. I've been thinking about you. I'm glad you made the call and have a doctor's appointment this week. I'm glad you're getting tests done to rule out anything physical first.

    I don't know anything about Celexa but I'm glad others can help you.

    Please update after your appointment. Thinking of you and glad you're taking steps to feel better. WFEN
  8. Fran

    Fran Former Site Owner

    Glad you made the first step towards taking care of yourself.
  9. Jena

    Jena New Member


    I'm sorry i'm late to this. Haven't been on much. Just wanted to say yes I remember your post and yes I"m glad your taking care of you and going to see the dr. on Thursday and have them run the test also for you.

    I just wanted to offer support, and i'm sorry I have no experience with this medication. Yet I am hoping it gives you the relief you need right now. I'm sure that it will. :)

    Good for you for workign up the courage.

  10. KTMom91

    KTMom91 Well-Known Member

    No experience with the medication, but wanted to send hugs and support. Hope you're feeling better soon.
  11. Shari

    Shari IsItFridayYet?

    Hope they can find an answer that puts your mind and heart at ease.

    I have atypical pvc's and it was scarey until they figured out what was up with it.

    I ditto Beth's response, tho, too. Push them to find a cause, not just a way to mask it. It could be anxiety, but it could be a lot of other things, too, and sometimes, the solutions are simple.
  12. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Thanks everyone.
    My doctor's first choice would be the Lexapro. I tried that a few years ago, started gaining weight and quit almost immediately. I know this sounds horrible but the weight gain made me more depressed. I work hard to try to be as fit as possible with my Addison's Disease and don't want to gain a lot of weight.

    I may talk to the doctor because if Celexa is that similar to Lexapro I'm wondering if the weight gain will happen.

    Thanks for the link on the menopause stuff. Could be but it's more early evening and I went through a very early menopause at 21. I'm still on HRT but I will ask my doctor about it. I think the last time they checked my hormone levels was about a year ago. Am embarrassed to admit I have never been to a gyn-with the very early menopause and never thinking about getting pregnant it just never occurred to me. I have seen endocrinologists in the past though with my history of multiglandular failure.

    As much as I don't want to go in for the appointment. I'm glad he is insisting on seeing me so that he is checking to be sure it isn't something else.

    I truly do appreciate all of your support:)
  13. flutterbee

    flutterbee Guest

    Each person is different, but the side effects - including weight gain - are considered to be lower than the other SSRI's. The only AD that I'm aware of that is less likely to cause weight gain is Welbutrin - it's a SNRI, I believe.
  14. susiestar

    susiestar Roll With It

    The only effect I had with celexa was a lot of weight gain. LExapro wierded me out completely. Each one has such a different impact on me, I didn't believe the doctor when they first told me they were so close. (I always end up back on prozac, seems to be the only really effective one for me.) There are quite a range of ADs to choose from. Thought I STONGLY encourage you NOT to go for effexor. I know it helps some people quite a lot, but the withdrawal can set in as soon as ONE HOUR after a missed dose. And it has those dogawful brain shivers, they were horrible.

    I hope you can find something that helps.
  15. flutterbee

    flutterbee Guest

    Sharon, have you talked to your endocrinologist about the possible connection between Addison's and the heart palpitations? I did some quick reading and read where Addison's can cause a sudden drop in blood pressure and potassium and either one of those could cause palpitations. Low iron could, too. Of course, I accidentally closed that page and can't find it again to post for you. But, I think it would be good to talk about this with the endo.

    Besides the EKG, I would talk to your doctor about...shoot, can't remember the technical name...but it's a holter thing you wear for 24 hours that monitors your heart rate. An EKG reads for 10 seconds, so it can miss a lot.
  16. Abbey

    Abbey Spork Queen


    Hope you find some help. Personally, Lexapro was horrible for me. I felt more depressed on it than when I wasn't. I think I lasted about3 months on it then bailed. I always tolerated Wellbutrin well, but never really felt any 'help' per say.

  17. SRL

    SRL Active Member

    Are you off ALL caffiene? I was having palpitations last year and they didn't fully stop until I got off all the caffiene.
  18. WhymeMom?

    WhymeMom? No real answers to life..

    No information to add to what was already said, just hoping your doctor can provide you with some answers....... hoping you find relief too........